MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545270
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Capsular Contracture (1761); No Code Available (3191)
Date of Event 05/02/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.Since no lot number was provided, no manufacturing record evaluation could be performed.Reason for device explant and/or reoperation: bilateral capsular contracture.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) year old female patient who underwent breast prostheses implantation with mentor memorygel breast implant 270cc gel breast prostheses developed baker grade ii capsular contracture in both breasts.Bilateral capsular contracture was confirmed by a healthcare professional.As a result, the patient underwent bilateral explantation on (b)(6) 2019.This medwatch report is for the patient¿s left breast prosthesis.
 
Additional Manufacturer Narrative
On 12-mar-2021, the mentor failure analysis lab received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.In addition, mentor received additional information about the suspect medical device.It is a mentor memorygel breast implant 270cc gel breast prosthesis, catalog #354-5270, lot #7324717.The manufacturer for this device is mentor medical systems b.V.Mentor medical systems b.V, located in leiden, the netherlands, is a foreign manufacturer of medical devices that are not cleared or approved for sale in the us.It is a separate legal entity from mentor texas.Per 21 cfr 803.58 and "medical device reporting for manufacturers" (fda guidance document issued on november 8, 2016), we are ¿not required to submit mdr reports for events occurring in other countries for a device that is manufactured in a foreign country and that is not cleared or approved for marketing in the us.However, if mentor becomes aware of information that reasonably suggests a device has malfunctioned and that a similar device that is marketed in the us would be likely to cause or contribute to a death or serious injury if the malfunction were to recur, then mentor should report the device malfunction that occurred outside the us." since mentor medical systems b.V.Do not market any devices in the us, manufacture & market all their devices outside the us, and have never held fda approval nor clearance for any of their products, their devices do not meet the criteria for mdr reportability.However, as this event was already reported, mentor will continue reporting all additional information received with a supplemental report if necessary.G1 manufacturer contact phone number: (b)(6).Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 05-apr-2021, mentor completed the investigation on the suspect medical device.Device evaluation summary: according to the information reported, the patient developed capsular contracture.The product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During visual evaluation no apparent damage or visual anomalies were observed on the returned device.Mentor concluded that the capsular contracture in the patient¿s breast was the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.As part of mentor¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.Manufacturer¿s reference number: (b)(4).

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9324752
Report Number1645337-2019-23876
Device Sequence Number19430222
Product Code FTR
UDI-Device Identifier00081317007098
UDI-Public00081317007098
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/10/2021
Device Model Number3545270
Device Catalogue Number354-5270
Device Lot Number7324717
Initial Date Received by Manufacturer 10/24/2019
Supplement Date Received by Manufacturer03/12/2021
04/05/2021
Initial Report FDA Received Date11/14/2019
Supplement Report FDA Received Date03/30/2021
04/06/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR